Alert archive / California / Gale Watches in 2016
Gale Watch 7, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale watch at Mar 24, 2016, 2:55 AM PDT. It took effect at Mar 25, 2016, 3:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 24, 2016, 2:55 AM PDT (09:55 UTC)
- In effect from
- Mar 25, 2016, 3:00 PM PDT
- Expired
- Mar 24, 2016, 8:20 PM PDT
- In force
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale watch went out at Mar 23, 11:11 PM PDT, 3 hours 44 minutes earlier.
Area forecast discussion, Mar 23, 11:11 PM PDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1111 PM PDT WED MAR 23 2016
.SYNOPSIS...
DAILY FLUCTUATIONS IN TEMPERATURES ARE EXPECTED THROUGH THE
WEEKEND BUT OVERALL TEMPERATURES WILL BE ABOVE NORMAL. NEXT WEEK
LOW PRESSURE WILL MOVE IN WITH MORE CLOUDS AND COOLER TEMPERATURES.
FROM MONDAY NIGHT INTO MIDWEEK PRECIPITATION IS POSSIBLE.
&&
.SHORT TERM...(WED-SAT)
NO CHANGES TO THE FORECAST OR THE PREVIOUS FORECAST THINKING THIS
EVENING. WINDS WILL CONTINUE TO BE THE MAIN CONCERN THROUGH
FRIDAY NIGHT. A WEAK UPPER-LEVEL DISTURBANCE WILL MOVE THROUGH THE
AREA TOMORROW AFTERNOON. AS A RESULT...WE WILL SWITCH FROM A
NORTHEASTERLY FLOW REGIME TO A MORE NORTHWEST/NORTH FLOW PATTERN
FOR TOMORROW NIGHT. NORTH WINDS WILL INCREASE TOMORROW NIGHT AND
COULD APPROACH ADVISORY LEVELS FOR PLACES LIKE THE I-5 CORRIDOR
AND ALONG THE SANTA YNEZ RANGE. THERE WILL BE A BETTER CHANCE OF
ADVISORY LEVEL WINDS IN THESE AREAS FOR FRIDAY NIGHT AS ANOTHER
WEAK UPPER-LEVEL DISTURBANCE MOVES THROUGH THE AREA DURING THE DAY
ON FRIDAY. THE CENTRAL COAST COULD ALSO GET SOME ADVISORY LEVEL
GUSTS FRIDAY AFTERNOON AND EVENING.
***FROM PREVIOUS DISCUSSION***
A MUCH WEAKER NORTHEAST PUSH IS EXPECTED EARLY THU BUT WINDS
SHOULD BE UNDER 25 MPH IN EVEN THE STRONGEST AREAS. IN SB COUNTY
THERE WILL BE SOME LOCALLY GUSTY NORTH WINDS AGAIN BUT BELOW
ADVISORY LEVELS. TEMPS THU EXPECTED TO JUMP ANOTHER 3-5 DEGREES OR
SO FROM TODAY'S LEVELS, PUTTING TEMPS IN THE LOW TO MID 80S IN THE
WARMER AREAS, MAINLY LA/VTU VALLEYS.
A TROUGH MOVING THROUGH THE PAC NW FRIDAY WILL INCREASE ONSHORE
TRENDS AND LEAD TO A FEW DEGREES OF COOLING FOR COAST/VALLEYS BUT
STILL WELL ABOVE NORMAL. THAT TROUGH WILL LEAD TO ANOTHER RAMP UP
OF NORTH/NORTHWEST WINDS FRIDAY NIGHT FOLLOWED BY ANOTHER ROUND OF
SANTA ANA WINDS ON SATURDAY. THE FRIDAY NIGHT WINDS WILL CERTAINLY
BE ADVISORY LEVEL FOR THE MTNS AND SRN SBA COUNTY WITH POSSIBLY
SOME ISOLATED WARNING LEVEL GUSTS IN MOSTLY UNPOPULATED AREAS. THE
SANTA ANAS ON SATURDAY LOOK SIMILAR IN STRENGTH TO TODAY, SO
MARGINAL LOW END ADVISORY LEVEL ACROSS THE LA/VENTURA VALLEYS.
TEMPS SATURDAY WILL RISE BACK UP A FEW DEGREES WITH THE OFFSHORE
FLOW.
.LONG TERM...(SUN-WED)
SATURDAY'S WARMUP WILL BE SHORT LIVED AS STRONG ONSHORE TRENDS
RETURN SUNDAY AHEAD OF THE NEXT TROUGH MOVING INTO THE PAC NW AND
NRN CA. STILL ABOVE NORMAL TEMPS SUNDAY BUT GENERALLY 3-6 DEGREES
COOLER THAN SAT. MODELS EXHIBITING TYPICAL RUN TO RUN WOBBLING OF
THE POSITION AND STRENGTH WITH TODAY'S RUNS FAVORING A DRIER/MORE
EASTERN PATH, ESPECIALLY EARLY ON IN THE WEEK. INITIALLY WE SHOULD
AT LEAST SEE A RAPID DEEPENING OF THE MARINE LYR SUNDAY NIGHT INTO
MONDAY WITH WIDESPREAD LOW CLOUDS DEVELOPING AND PUSHING WELL INTO
THE VALLEYS AND LIKELY EVEN UP THE LOWER COASTAL SLOPES MONDAY
MORNING. WHILE THE TROUGH DEEPENS TUESDAY INTO WEDNESDAY, COLDER
AND MORE UNSTABLE AIR WILL MOVE INTO THE AREA WHICH WILL PROVIDE
AT LEAST SOME CHANCE OF SHOWERS, THOUGH MORE SO IN THE MTNS THAN
AT LOWER ELEVATIONS. DEFINITELY A LOW CONFIDENCE FORECAST, THOUGH
AGAIN THESE PATTERNS TEND TO FAVOR HIGHER TERRAIN. GIVEN THE
OVERALL LACK OF MOISTURE OPTED FOR MORE OF A PARTLY CLOUDY
FORECAST TUESDAY/WEDNESDAY. COASTAL INVERSION WILL BE WEAKENING
WITH TIME SO THE MARINE LYR WILL HAVE A TOUGHER TIME REFORMING
EACH NIGHT. CHANCES FOR PRECIP MAY ACTUALLY BE A LITTLE HIGHER
LATER IN THE WEEK AS MODELS PUSH THE TROUGH FURTHER WEST AND MORE
OVER WATER, ALLOWING IT PICK UP SOME ADDITIONAL MOISTURE AND SET
UP MORE OF A SOUTH/SOUTHEAST LOW LVL FLOW.
&&
.AVIATION...24/0600Z.
AT 06Z...THERE WAS NO MARINE LAYER AT KLAX.
VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD EXCEPT FOR A
SLIGHT CHANCE OF LIFR CONDITIONS BETWEEN 01Z AND 06Z AT COASTAL
TERMINALS SOUTH OF POINT CONCEPTION. THERE IS A CHANCE OF MODERATE
LOW-LEVEL WIND SHEAR AND TURBULENCE AT ALL TERMINALS SOUTH OF
POINT CONCEPTION AFTER 02Z.
KLAX...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD EXCEPT
FOR A 10 PERCENT CHANCE OF LIFR CONDITIONS BETWEEN 01Z AND 06Z AT
COASTAL TERMINALS SOUTH OF POINT CONCEPTION. THERE IS A 40
PERCENT CHANCE OF MODERATE LOW-LEVEL WIND SHEAR AND TURBULENCE AFTER
02Z. THERE IS A 20 PERCENT CHANCE OF NORTHERLY CROSS WINDS AROUND
20 KNOTS AFTER 03Z.
KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. THERE IS
A 30 PERCENT CHANCE OF MODERATE LOW-LEVEL WIND SHEAR AND TURBULENCE
AFTER 02Z.
&&
.MARINE...23/800 PM.
HIGH CONFIDENCE IN AT LEAST SCA CONDITIONS CONTINUING THROUGH THE
WEEKEND FOR THE OUTER WATERS...WITH A GOOD CHANCE FOR GALE
CONDITIONS THURSDAY AFTERNOON/NIGHT...THEN AGAIN FOR FRIDAY
AFTERNOON/NIGHT. WIDESPREAD GALES FOR THE OUTER WATERS APPEAR
SLIGHTLY MORE LIKELY FOR FRIDAY AFTERNOON/NIGHT...ALTHOUGH THE
GALE WATCH IS IN EFFECT FOR THURSDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT.
THERE IS ALSO HIGH CONFIDENCE FOR SCA CONDITIONS FOR THE INNER
WATERS NORTH OF POINT CONCEPTION FOR THURSDAY AFTERNOON/EVENING
THEN LIKELY AGAIN FOR FRIDAY AFTERNOON/EVENING AND POSSIBLY OVER
THE WEEKEND AS WELL.
FOR THE SANTA BARBARA CHANNEL...SCA CONDITIONS ARE POSSIBLE FOR
THE WESTERN PORTIONS ON THURSDAY/EVENING...BUT ARE MORE LIKELY FOR
FRIDAY AFTERNOON/EVENING. LOCAL GUSTS TO 25 KT ARE ALSO POSSIBLE
FOR THE WESTERN PORTION OF PZZ655 ON FRIDAY AFTERNOON/EVENING AS
WELL.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT THURSDAY
FOR ZONE 645. (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THURSDAY FOR
ZONES 670-673-676. (SEE LAXMWWLOX).
GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT FOR ZONES 670-673-676. (SEE LAXMWWLOX).
&&
PUBLIC...SUKUP/MW
AVIATION...HALL
MARINE...SUKUP
SYNOPSIS...SETO
WEATHER.GOV/LOSANGELESHazardous weather outlook, Mar 23, 6:00 AM PDT, 20 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT WED MAR 23 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-241300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT WED MAR 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY STRONG NORTHERLY FLOW WILL BRING POTENTIALLY DAMAGING WINDS TO MANY OF THE MOUNTAIN AREAS...AS WELL AS THE HILLS OF THE SANTA BARBARA SOUTH COAST THIS MORNING. GUSTY BUT WEAKER WINDS WILL AFFECT SOME VALLEYS LOS ANGELES AND VENTURA COUNTIES THIS MORNING AS WELL...CREATING HAZARDOUS DRIVING CONDITIONS. HIGH SURF AND DANGEROUS RIP CURRENT WILL AFFECT MOST COASTAL AREAS THIS MORNING. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Mar 23, 11:24 PM PDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1124 PM PDT WED MAR 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM NON-TSTM WND GST 6 SSW CASTAIC LAKE 34.57N 118.74W
03/22/2016 M82 MPH LOS ANGELES CA MESONET
MESONET STATION WHITAKER PEAK /WTPC1/
0147 AM NON-TSTM WND GST 5 ENE SANTA BARBARA 34.46N 119.65W
03/23/2016 M75 MPH SANTA BARBARA CA MESONET
MESONET STATION MONTECITO HILLS /MTIC1/
0829 PM NON-TSTM WND GST 4 N CHATSWORTH 34.33N 118.60W
03/22/2016 M71 MPH LOS ANGELES CA MESONET
MESONET STATION OAT MOUNTAIN /E3126/
0224 AM NON-TSTM WND GST 2 NNE SANTA BARBARA 34.46N 119.71W
03/23/2016 M63 MPH SANTA BARBARA CA MESONET
MESONET STATION SANTA BARBARA BOTANIC GARDEN
/SBVC1/
0847 AM NON-TSTM WND GST 6 E POINT MUGU 34.10N 118.96W
03/23/2016 M61 MPH VENTURA CA MESONET
MESONET STATION BONEY MOUNTAIN /D5145/
1245 AM NON-TSTM WND GST 5 N SANTA BARBARA 34.50N 119.72W
03/23/2016 M61 MPH SANTA BARBARA CA MESONET
MESONET STATION LA CUMBRE PEAK /AS303/
1202 AM NON-TSTM WND GST 4 NNE CHATSWORTH 34.32N 118.56W
03/23/2016 M60 MPH LOS ANGELES CA MESONET
MESONET STATION PORTER RANCH RAWS /TS049/
1051 AM NON-TSTM WND GST 2 NW MALIBU 34.03N 118.82W
03/23/2016 M59 MPH LOS ANGELES CA MESONET
MESONET STATION 1 NW MALIBU /D1664/
0913 AM NON-TSTM WND GST 31 W TWO HARBORS 33.49N 119.03W
03/22/2016 M59 MPH SANTA BARBARA CA MESONET
MESONET STATION SANTA BARBARA ISLAND /SBIC1/
0606 AM NON-TSTM WND GST 3 ESE SANTA PAULA 34.33N 119.03W
03/23/2016 M58 MPH VENTURA CA MESONET
MESONET STATION SOUTH MOUNTAIN /AT184/
0855 PM NON-TSTM WND GST 5 NNE SAN FERNANDO 34.35N 118.42W
03/22/2016 M58 MPH LOS ANGELES CA MESONET
MESONET STATION CAMP NINE /CNIC1/
1053 PM NON-TSTM WND GST 8 ESE CASTAIC LAKE 34.60N 118.58W
03/22/2016 M57 MPH LOS ANGELES CA MESONET
MESONET STATION WARM SPRINGS /WMSC1/
0553 AM NON-TSTM WND GST 9 SE ACTON 34.39N 118.08W
03/23/2016 M56 MPH LOS ANGELES CA MESONET
MESONET STATION MILL CREEK /MLCC1/
0609 AM HIGH SUST WINDS 6 NE PYRAMID LAKE 34.74N 118.72W
03/22/2016 M56 MPH LOS ANGELES CA ASOS
ASOS STATION SANDBERG /SDB/
0555 AM NON-TSTM WND GST 7 SSW WOODLAND HILLS 34.07N 118.63W
03/23/2016 M55 MPH LOS ANGELES CA MESONET
MESONET STATION SADDLE PEAK /D2363/
0110 AM NON-TSTM WND GST 3 NW AVALON 33.37N 118.38W
03/22/2016 M55 MPH LOS ANGELES CA MESONET
MESONET STATION WHITLEYS PEAK CATALINA
ISLAND /CIWP/
&&
NWS LOS ANGELES/OXNARD CA
IRIS SYSTEMThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 8:21 PM PDT | Small Craft Advisory | LOX | 5 days | |
| Mar 24, 2:55 AM PDT | Gale Warning | LOX | 54 hr | |
| Mar 24, 2:55 AM PDT | Wind Advisory | LOX | Los Angeles | 59 hr |
| Mar 24, 2:01 PM PDT | High Surf Advisory | LOX | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.